Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Jul 18, 2007, 9:23 PM MDT for Flathead County, Lincoln County, Montana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 9:23 PM MDT (03:23 UTC)
- Expired
- Jul 19, 2007, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
- Area
- Whole counties
Counties Flathead County, MT, Lincoln County, MT
The radar
The Missoula radar (KMSX), 163 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 11:00 PM MDT | FLOOD | Kalispell, MT | URBAN FLOODING. MINOR STREET FLOODING REPORTED IN DOWNTOWN KALISPELL. |
| Jul 18, 11:00 PM MDT | FLASH FLOOD | Kalispell, MT | MINOR STREET FLOODING REPORTED IN DOWNTOWN KALISPELL. |
| Jul 18, 11:30 PM MDT | FLOOD | Kalispell, MT | URBAN FLOODING. SIGNIFICANT STREET FLOODING REPORTED IN KALISPELL. |
| Jul 18, 11:30 PM MDT | FLASH FLOOD | Kalispell, MT | SIGNIFICANT STREET FLOODING REPORTED IN KALISPELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KMSO 190324
FFWMSO
MTC029-053-190630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
923 PM MDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLUMBIA FALLS...EUREKA...TROY...WEST GLACIER...WHITEFISH IN
LINCOLN COUNTY IN NORTHWEST MONTANA...
NORTHERN FLATHEAD COUNTY IN NORTHWEST MONTANA...
* UNTIL 1230 AM MDT(1130 PM PDT).
* AT 917 PM MDT...WEATHER SPOTTERS AND DOPPLER RADAR INDICATED FLASH
FLOODING OVER THE WARNED AREA. UP TO 4 INCHES OF RAIN HAS FALLEN IN
LIBBY IN A 30 MINUTE PERIOD. KALISPELL HAS ALSO RECEIVED SUBSTANTIAL
RAINFALL AS WELL.
* LOCATIONS IMPACTED INCLUDE...APGAR...BABB...BLACKTAIL...COLUMBIA
FALLS...CORAM...EAST GLACIER PARK...ESSEX...EUREKA...FORTINE...
HUNGRY HORSE...KIOWA...KOOTENAI FALLS...LA SALLE...LAKE MCDONALD...
LIBBY...LOGAN PASS...LUPFER...MARTIN CITY...NYACK...OLNEY...
PINNACLE...POLEBRIDGE...RADNOR...REXFORD...SAINT MARY...STRYKER...
TRAILCREEK...TREGO...TROY...WEST GLACIER...WHITEFISH...YAAK...
YAKT...EASTPORT...MEADOW CREEK AND MOYIE SPRINGS.
A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4835 11620 4831 11469 4793 11289 4904 11339
4908 11620
$$
HENRY2 follow-up statements
000
WGUS75 KMSO 190437
FFSMSO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1031 PM MDT WED JUL 18 2007
MTC029-053-190630-
FLATHEAD MT-LINCOLN MT-
1031 PM MDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT(1130 PM
PDT) FOR LINCOLN AND NORTHERN FLATHEAD COUNTIES...
AT 1027 PM MDT...WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING
FLASH FLOODING OVER THE WARNED AREA. LIBBY HAS REPORTED FLASH
FLOODING AND FLOODING MAY CURRENTLY BE OCCURRING IN COLUMBIA FALLS
AS WELL AS IN OTHER AREAS. DUE TO WIDESPREAD POWER OUTAGES OVER
FLATHEAD COUNTY...REAL TIME DATA IS HAVING A DIFFICULT TIME MAKING
IT IN.
IF FLASH FLOODING IS BEING OBSERVED IN YOUR AREA...PLEASE CALL THE
NATIONAL WEATHER SERVICE AT 406-329-4840.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING(MIDNIGHT PDT THURSDAY MORNING) FOR NORTHWESTERN
MONTANA.
LAT...LON 4835 11620 4831 11469 4793 11289 4904 11339
4908 11620
$$
HENRY000
WGUS75 KMSO 190542
FFSMSO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1141 PM MDT WED JUL 18 2007
MTC029-053-190630-
FLATHEAD MT-LINCOLN MT-
1141 PM MDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT(1130 PM
PDT) FOR LINCOLN AND NORTHERN FLATHEAD COUNTIES...
AT 1137 PM MDT...WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING
FLASH FLOODING OVER THE WARNED AREA.
SIGNIFICANT FLASH FLOODING HAS BEEN REPORTED IN BOTH LIBBY AND IN
KALISPELL. FLASH FLOODING IS ALSO LIKELY OCCURRING ALONG THE US
HIGHWAY 2 CORRIDOR BETWEEN BOTH TOWNS...BUT POWER OUTAGES ARE
LIMITING THE AVAILABLE DATA. PLEASE CONTACT THE NATIONAL WEATHER
SERVICE AT 406-329-4840 IF YOU OBSERVE ANY FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
THURSDAY MORNING(MIDNIGHT PDT THURSDAY MORNING) FOR NORTHWESTERN
MONTANA.
LAT...LON 4835 11620 4831 11469 4793 11289 4904 11339
4908 11620
$$
HENRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:27 PM MDT, 56 minutes earlier.
Area forecast discussion, Jul 18, 8:27 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
827 PM MDT WED JUL 18 2007
.UPDATE...UPDATED TO INCLUDE THUNDERSTORM COVERAGE IN NORTHWEST
MONTANA THIS EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED...PLEASE SEE GTFWOU7 FOR DETAILS.
&&
.AVIATION...STRONG THUNDERSTORMS ARE EXPECTED OVER NORTHWEST
MONTANA THIS EVENING. LIGHTNING HAIL AND WIND WILL EFFECT FLIGHT.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 243 PM MDT WED JUL 18 2007/
..RECORD SETTING HEAT WAVE TO CONTINUE...
DISCUSSION...THOUGH THE HEAT WAVE IS EXPECTED TO CONTINUE AT
LEAST THROUGH THE WEEKEND THE MAIN STORY THIS AFTERNOON AND
EVENING WILL BE FOR SCATTERED...WET THUNDERSTORMS. THESE ARE EXPECTED
TO DEVELOP DURING THE MID TO LATE AFTERNOON AND MOVE TO THE
NORTHEAST. MODEL WIND PROFILES SUGGEST THAT A COUPLE OF STORMS
COULD PRODUCE STRONG WIND GUSTS AND SMALL HAIL. ISOLATED
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT AS A
WEAK WAVE MOVES ACROSS NORTH CENTRAL IDAHO AND NW MT INTO THE
EARLY MORNING HOURS. ON THURSDAY...THE INFLUX OF DRIER AIR AND THE
MIXING DOWN OF UPPER LEVEL WINDS (TO CREATE BREEZY CONDITIONS IN
THE AFTERNOON) MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THEREFORE...A SLIGHT INCREASE IN THE COVERAGE OF SMOKE ACROSS THE
AREA MAY BE OBSERVED AS THE WIND INTERACTS WITH THE WILDFIRES
THAT ARE SCATTERED ACROSS THE AREA.
FRIDAY THROUGH WEDNESDAY...SOUTHWESTERLY UPPER LEVEL FLOW WILL
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL BRING
UNSTABLE...BUT DRY AND CONTINUED WARM CONDITIONS TO MOST OF THE
AREA. UNSTABLE CONDITIONS ARE EXPECTED TO MIX FAIRLY STRONG MID
LEVEL WINDS TO THE SURFACE DURING THE AFTERNOON HOURS. THERE WILL
BE A MINIMAL THREAT OF THUNDERSTORMS AS WELL INTO NEXT WEEK.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST
LOLO.
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1AM THURSDAY FOR NORTHWEST
MONTANA.
ID...NONE.
&&
UPDATE...STEGEMILLER/FOSTER
PREVIOUS...HENRY/STEGEMILLER
AVIATION...STEGEMILLERHazardous weather outlook, Jul 18, 9:52 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MISSOULA MT 952 AM MDT WED JUL 18 2007 IDZ005>010-MTZ001>007-043-191100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 952 AM MDT WED JUL 18 2007 /852 AM PDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF WESTERN AND NORTHWESTERN MONTANA THIS AFTERNOON...PERSISTING INTO THE LATE EVENING HOURS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. A COUPLE OF THESE STORMS COULD BECOME SEVERE. HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. BREEZY WINDS IN THE AFTERNOON MAY CREATE AREAS OF SMOKE THROUGH THE PERIOD ESPECIALLY OVER THE CAMAS PRAIRIE AND OTHER VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 3:23 PM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
323 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG RAVALLI 47.28N 114.18W
07/17/2007 LAKE MT NWS EMPLOYEE
REPORT OF ONE LARGE TREE BLOWN DOWN...SEVERAL LARGE
BRANCHES BROKEN AND IN ROAD.
&&
DICKERSONLocal storm report, Jul 18, 9:22 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
922 PM MDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL POLSON 47.69N 114.16W
07/18/2007 M1.00 INCH LAKE MT STORM CHASER
UNSPECIFIED WIND DAMAGE AS WELL.
0805 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 E60.00 MPH LAKE MT TRAINED SPOTTER
100FT TALL TREES LEANING OVER.
0805 PM TORNADO 6 S POLSON 47.61N 114.16W
07/18/2007 LAKE MT TRAINED SPOTTER
MANY TREES DOWN. ON TREE FELL THROUGH A HOME ROOF.
0806 PM NON-TSTM WND DMG 2 W POLSON 47.69N 114.21W
07/18/2007 LAKE MT STORM CHASER
16 INCH TREE DIAMETER SNAPPED, 3/4 INCH HAIL AS WELL.
0810 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 M60.00 MPH LAKE MT TRAINED SPOTTER
0815 PM FUNNEL CLOUD POLSON 47.69N 114.16W
07/18/2007 LAKE MT TRAINED SPOTTER
OVER FLATHEAD LAKE.
0822 PM TSTM WND GST RONAN 47.53N 114.10W
07/18/2007 E60.00 MPH LAKE MT AMATEUR RADIO
EVERGREEN TREES BLOWN DOWN.
0822 PM TSTM WND GST BIG ARM 47.80N 114.29W
07/18/2007 E60.00 MPH LAKE MT AMATEUR RADIO
TREES BLOWN OVER...UNSPECIFED SIZE.
0844 PM TSTM WND GST SOMERS 48.08N 114.22W
07/18/2007 E70.00 MPH FLATHEAD MT AMATEUR RADIO
0850 PM NON-TSTM WND DMG LIBBY 48.39N 115.56W
07/18/2007 LINCOLN MT TRAINED SPOTTER
DRIVE IN THEATER SCREEN AND BASEBALL BACK STOPS HAVE
BLOWN OVER...AS WELL AS A LOT OF FENCE.
0850 PM FLOOD LIBBY 48.39N 115.56W
07/18/2007 LINCOLN MT TRAINED SPOTTER
URBAN FLOODING IN LIBBY...EST 4 INCHES OF RAIN IN 1/2
HOUR.
0900 PM TSTM WND DMG BIGFORK 48.06N 114.07W
07/18/2007 FLATHEAD MT TRAINED SPOTTER
6-8 INCH TREES BLOWN DOWN.
0903 PM TSTM WND GST LIBBY 48.39N 115.56W
07/18/2007 E70.00 MPH LINCOLN MT TRAINED SPOTTER
&&
STEGEMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:19 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 56 min |
| Jul 18, 7:28 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 9 min |
| Jul 18, 7:32 PM MDT | Tornado Warning | MSO | Lake, Sanders | 28 min |
| Jul 18, 7:59 PM MDT | Tornado Warning | MSO | Lake | 46 min |
| Jul 18, 8:24 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 51 min |
| Jul 18, 8:29 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 46 min |
| Jul 18, 8:38 PM MDT | Tornado Warning | MSO | Flathead, Lake | 52 min |
| Jul 18, 9:08 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 67 min |
| Jul 18, 9:10 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 50 min |
| Jul 18, 9:37 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 38 min |
| Jul 18, 10:07 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 38 min |
| Jul 18, 11:18 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 42 min |
| Jul 19, 12:16 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 29 min |
| Jul 19, 1:43 AM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 32 min |
| Jul 19, 4:28 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 16 hr |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.